Alert archive / Kentucky / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Nov 13, 2015, 2:58 AM EST for 33 counties in Kentucky. It took effect at Nov 13, 2015, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2015, 2:58 AM EST (07:58 UTC)
- In effect from
- Nov 13, 2015, 1:00 PM EST
- Expired
- Nov 13, 2015, 6:39 PM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS83 KJKL 130758 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 258 AM EST FRI NOV 13 2015 ...RED FLAG WARNING FOR THIS AFTERNOON... .HIGH PRESSURE TODAY WILL RESULT IN SUNNY SKIES AND DRY CONDITIONS. ONCE WE HEAD INTO THE AFTERNOON...DAYTIME HEATING AND MIXING OF THE AIR WILL RESULT IN FIRE WEATHER CONCERNS. GIVEN THE VERY DRY AIR ALOFT...ANY MIXING WILL RESULT IN RELATIVE HUMIDITY VALUES DROPPING OFF TO THE LOW 20 PERCENT RANGE DURING THE AFTERNOON ACROSS MUCH OF EASTERN KENTUCKY. FURTHERMORE...STRONG WINDS WILL REMAIN A CONCERN...WITH GUSTS IN EXCESS OF 20 MPH LIKELY DURING THE AFTERNOON. SOME LOCALLY HIGHER GUSTS WILL ALSO BE POSSIBLE. AS OF YESTERDAY...FUEL MOISTURES WERE ALREADY REPORTED TO BE BELOW 10 PERCENT IN MANY LOCATIONS...AND SHOULD CONTINUE TO FALL BELOW THE 8 PERCENT CRITERIA DURING THE DAY TODAY. GIVEN ALL OF THESE FACTORS COMBINED...HAVE DECIDED TO UPGRADE TO A RED FLAG WARNING FOR THIS AFTERNOON. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-140000- /O.UPG.KJKL.FW.A.0001.151113T1800Z-151113T2300Z/ /O.NEW.KJKL.FW.W.0002.151113T1800Z-151114T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 258 AM EST FRI NOV 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...068 ...069...079...080...083...084...085...086...087...088...104... 106...107...108...109...110...111...112...113...114...115...116 ...117...118...119...AND 120... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * A FIRE WEATHER WARNING IS IN EFFECT TODAY FROM 1 PM TO 7 PM EST. * WEST WINDS WILL INCREASE TO AROUND 15 MPH...WITH GUSTS OF 20 TO 30 MPH. * RELATIVE HUMIDITIES WILL FALL TO BETWEEN 20 AND 25 PERCENT. * FUEL MOISTURES IN MANY LOCATIONS WILL FALL TO OR BELOW 8 PERCENT DURING THE AFTERNOON. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ JMW
2 follow-up statements
378 WWUS83 KJKL 131352 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 852 AM EST FRI NOV 13 2015 ...RED FLAG WARNING FOR THIS AFTERNOON... .DRIER AIR AND STRONGER WINDS ALOFT WILL MIX DOWN THIS AFTERNOON...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. 20 FOOT WINDS OUT OF THE WEST WILL INCREASE TO AROUND 15 MPH...WITH GUSTS UP TO 25 MPH AT TIMES. MINIMUM RELATIVE HUMIDITIES WILL GET DOWN TO AROUND 20 PERCENT THIS AFTERNOON...WITH A FEW PLACES DIPPING BELOW 20 PERCENT POTENTIALLY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-140000- /O.CON.KJKL.FW.W.0002.151113T1800Z-151114T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 852 AM EST FRI NOV 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060... 068...069...079...080...083...084...085...086...087...088...104... 106...107...108...109...110...111...112...113...114...115... 116...117...118...119...AND 120... * A FIRE WEATHER WARNING IS IN EFFECT TODAY FROM 1 PM TO 7 PM EST. * WEST WINDS OF AROUND 10 MPH...WILL INCREASE TO AROUND 15 MPH THIS AFTERNOON...WITH GUSTS OF UP TO 25 MPH AT TIMES. * RELATIVE HUMIDITIES WILL FALL TO AROUND 20 PERCENT. * FUEL MOISTURES IN MANY LOCATIONS WILL FALL TO OR BELOW 8 PERCENT DURING THE AFTERNOON. * THESE CONDITIONS WILL CREATE A POTENTIAL FOR FIRES TO SPREAD QUICKLY AND BURN OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ GEOGERIAN
570 WWUS83 KJKL 132339 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 639 PM EST FRI NOV 13 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-140045- /O.CAN.KJKL.FW.W.0002.000000T0000Z-151114T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 639 PM EST FRI NOV 13 2015 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...068... 069...079...080...083...084...085...086...087...088...104...106... 107...108...109...110...111...112...113...114...115...116...117... 118...119 AND 120... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE RED FLAG WARNING. WINDS ARE WEAKENING AND RELATIVE HUMIDITY IS RISING...AND CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER BEING REPORTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Nov 13, 12:52 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 13, 12:52 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1252 AM EST FRI NOV 13 2015 .UPDATE... ISSUED AT 919 PM EST THU NOV 12 2015 THE UPDATE BLENDS EVENING OBS INTO THE OVERNIGHT FORECAST...WITH NO SUBSTANTIVE CHANGES. UPDATE ISSUED AT 658 PM EST THU NOV 12 2015 THE UPDATE BLENDS EARLY EVENING OBS INTO THE NIGHT TIME FORECAST...WITH NO SUBSTANTIVE CHANGES. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 349 PM EST THU NOV 12 2015 THE LATEST SURFACE MAP FEATURES DEEP LOW PRESSURE CENTERED ACROSS THE NORTHEASTERN GREAT LAKES...WITH A SURFACE COLD FRONT PUSHING TOWARDS THE EASTERN SEABOARD. A SECONDARY TROUGH AXIS IS MAKING ITS WAY INTO THE OHIO VALLEY...WITH HIGH PRESSURE CENTERED ACROSS THE ROCKIES AND RIDGING EXTENDING SOUTHEAST INTO THE SOUTHERN PLAINS. CLOUDS HAVE BEEN ON THE DEMISE ACROSS THE AREA AS DRIER AIR MOVES IN ACROSS EASTERN KENTUCKY. WINDS HAVE BEEN GUSTY TODAY...WITH 20 TO 30 MPH COMMON OVER THE PAST SEVERAL HOURS. ALOFT...THE NORTHERN STREAM IS ACTIVE WITH AN UPPER LEVEL LOW CURRENTLY PULLING TOWARDS SOUTHEASTERN CANADA...WITH ANOTHER SHORT WAVE TROUGH MOVING SOUTHEAST FROM THE NORTHERN PLAINS. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...WITH THE NORTHERN PLAINS SHORT WAVE TROUGH CRUISING SOUTHEAST ACROSS THE GREAT LAKES AND EVENTUALLY NEW ENGLAND. THIS WILL BRING MUCH COOLER AND PARTICULARLY DRIER AIR INTO THE OHIO AND TENNESSEE VALLEYS FOR THIS WEEKEND. SKIES WILL CLEAR OUT TONIGHT...WITH WINDS SUBSIDING BY AROUND DUSK. LOW TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 30S...WITH WEST WINDS KEEPING THINGS MIXED UP ENOUGH TO KEEP ANY COOLER VALLEYS FROM GETTING TO COLD. A SECONDARY SURFACE TROUGH WILL PASS THROUGH THE AREA LATE FRIDAY...MARKING THE ONSET OF THE COOLER AIR. HIGHS WILL MAKE IT BACK INTO THE MID 50S UNDER MOSTLY SUNNY SKIES. DEEPER MIXING WILL ALLOW FOR WEST WINDS OF AROUND 15 MPH...WITH GUSTS OF 20 TO 30 MPH RANGE AT TIMES. DEW POINTS WILL MIX DOWN INTO THE TEENS IN THE AFTERNOON...ALLOWING FOR FIRE WEATHER CONCERNS. HIGH PRESSURE WILL BUILD IN FROM THE WEST SOUTHWEST FRIDAY NIGHT...WITH LOWS DROPPING DOWN INTO THE MID 20S FOR MOST LOCATIONS...ALTHOUGH RIDGETOPS WILL LIKELY STAY A LITTLE MILDER WITH SLOWER DIMINISHING WINDS. A FEW SHELTERED VALLEYS MAY SEE LOWER 20S GIVEN THE DRIER AIR IN PLACE. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 349 PM EST THU NOV 12 2015 A STRONG RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER OVER EASTERN KENTUCKY FOR THE WEEKEND...PROVIDING CLEAR SKIES. PLAN TO GO BELOW GUIDANCE ON LOWS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT...AND ABOVE GUIDANCE FOR HIGHS FROM SATURDAY THROUGH MONDAY. IN FACT WITH THE HIGH NEARLY OVERHEAD...SATURDAY NIGHT...MOST LOCATIONS SHOULD FALL WELL INTO THE 20S WITH A FEW READINGS IN THE UPPER TEENS POSSIBLE. THIS LARGE DIURNAL RANGE IN TEMPERATURES IS DUE MAINLY FOR THE FACT THE LOW/MID LEVELS WILL BE SO DRY. THIS IN TURN WILL LEAD TO SUB 30 PERCENT RELATIVE HUMIDITIES EACH AFTERNOON/EVENING FROM SATURDAY THROUGH MONDAY. IN FACT...RH'S ON SUNDAY AND MONDAY COULD FALL BACK INTO THE TEENS. FORTUNATELY...WINDS DON'T LOOK TO BE A CONCERN FOR FIRE WEATHER ISSUES WITH MIXING HEIGHTS MUCH TOO LOW. BY LATE TUESDAY...A SHORTWAVE TROUGH WILL EMERGE FROM THE ROCKIES. THIS TROUGH WILL PUSH INTO THE OHIO VALLEY BY LATE WEDNESDAY OR WEDNESDAY NIGHT. THIS WAVE WILL EVENTUALLY CROSS KENTUCKY SOMETIME ON WEDNESDAY OR THURSDAY...BUT AS EXPECTED...MODELS ARE HAVING ISSUES WITH HOW FAST THIS FEATURE WILL MOVE ON THROUGH. WITH THE WAVE STILL WELL OFF SHORE OF THE PACIFIC NORTHWEST...IT WILL BE AT LEAST A FEW MORE DAYS BEFORE MODELS CAN SETTLE ON A BETTER CONSENSUS. THUS...WILL KEEP POPS IN THE CHANCE CATEGORY AND SPREAD OUT OVER 3 PERIODS (WEDNESDAY/WEDNESDAY NIGHT/THURSDAY) TO ACCOUNT FOR THIS UNCERTAINTY. MODELS IN GENERAL...DO LOOK SLIGHTLY SLOWER OVERALL...SO CUT DOWN POPS MONDAY NIGHT THROUGH TUESDAY NIGHT...WITH BETTER RAIN CHANCES COMING WEDNESDAY INTO THURSDAY. TEMPERATURES WILL CONTINUE TO REBOUND HEADING INTO EARLY AND MIDDLE PORTIONS OF NEXT WEEK WITH HIGHS BACK WELL INTO THE 60S (APPROACHING 70 FOR SOME AREAS) AND LOWS REMAINING ABOVE FREEZING. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1251 AM EST FRI NOV 13 2015 VFR WITH MOSTLY CLEAR SKIES WILL GENERALLY PERSIST THROUGH THE PERIOD. A CLOUD DECK AROUND 3-4K FEET MAY SKIM THE NORTHEAST EDGE OF THE JKL FORECAST AREA FROM KFGX TO KPBX TONIGHT...BUT WILL BE MORE PREVALENT FURTHER TO THE NORTHEAST. WEST WINDS OF MOSTLY LESS THAN 10 KTS TONIGHT WILL INCREASE TO 10-15 KTS ON FRIDAY...WITH GUSTS OF 20-30 KTS IN THE AFTERNOON. && .FIRE WEATHER... ISSUED AT 447 PM EST THU NOV 12 2015 AFTER DAY SHIFT COORDINATION WITH THE NFS...THE DECISION WAS MADE TO ISSUE A FIRE WEATHER WATCH FOR FRIDAY AFTERNOON. THE PRESSURE GRADIENT BETWEEN STRONG LOW OVER SOUTHEAST CANADA AND HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL RESULT IN ANOTHER DAY OF BRISK WINDS. WINDS WILL EASE A BIT TONIGHT WITH THE LOSS OF SURFACE HEATING AND DEEP MIXING. HOWEVER...THE PRESSURE GRADIENT AND WINDS ALOFT WILL BE SUBSTANTIAL ENOUGH TO KEEP A BREEZE STIRRING IN MOST AREAS...WHICH WILL LIMIT COOLING AND RELATIVE HUMIDITY RECOVERY. AS HEATING AND DEEPER MIXING OCCUR ON FRIDAY...WINDS WILL PICK UP AGAIN. WINDS AND RELATIVE HUMIDITY BOTH HAVE A POTENTIAL TO REACH CRITICAL LEVELS ON FRIDAY AFTERNOON...WITH THE WORST CONDITIONS LIKELY IN THE TIME FRAME OF 3-4 PM. LOSS OF HEATING EARLY FRIDAY EVENING WILL LIMIT THE MIX DOWN OF STRONGER WINDS ALOFT...AND CONDITIONS WILL IMPROVE. HIGH PRESSURE WILL PASS OVER THE REGION ON SATURDAY AND BRING CONTINUED VERY DRY AIR...BUT MUCH LIGHTER WINDS. && .JKL WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH THIS AFTERNOON FOR KYZ044-050>052-058>060-068- 069-079-080-083>088-104-106>120. && UPDATE...HAL SHORT TERM...GEOGERIAN LONG TERM...KAS AVIATION...JMW/HAL FIRE WEATHER...HAL
Hazardous weather outlook, Nov 12, 10:44 PM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1044 PM EST THU NOV 12 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1044 PM EST THU NOV 12 2015 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY WILL ALLOW FOR AN ENHANCED RISK FOR WILDFIRES FRIDAY AFTERNOON. LOW RELATIVE HUMIDITY IS EXPECTED EACH AFTERNOON FROM SATURDAY THROUGH MONDAY...ALLOWING FOR AN ENHANCED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/HAL
Nearby
Red Flag Warnings in Kentucky, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.